Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 23, NWS Fort Worth, TX

February 24, 2001Hunt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 24, 2001, 11:59 AM CST for Hunt County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 24, 2001, 11:59 AM CST (17:59 UTC)
Expired
Feb 24, 2001, 1:00 PM CST
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 178 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 7:15 AM CSTTornado WatchSPC6 hr
Feb 24, 11:30 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1959 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
481 m²/s²
Significant tornado parameter
4.6
Supercell composite
18.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WUUS54 KFWD 241800
SVRFTW
TXC119-231-277-241900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1159 AM CST SAT FEB 24 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HUNT COUNTY IN NORTH CENTRAL TEXAS
  DELTA COUNTY IN NORTHEAST TEXAS
  LAMAR COUNTY IN NORTHEAST TEXAS

* UNTIL 100 PM CST

* AT 1159 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 18 MILES NORTHWEST OF COOPER...OR ABOUT 14
  MILES SOUTHEAST OF BONHAM...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARIS AROUND 1225 PM CST

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE
COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

LAT...LON 3355 9578 3310 9610 3335 9567 3345 9529
          3391 9579

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:57 AM CST, 2 minutes earlier.

Area forecast discussion, Feb 24, 11:57 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 AM CST SAT FEB 24 2001

ANOTHER QUICK UPDATE IN ORDER TO ADJUST POPS...SKY CONDITIONS.  75

.FTW...WIND ADVISORY AREAWIDE T@HROUGH 600 PM.

In the hours before

Local storm report, Feb 24, 10:15 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 AM CST SAT FEB 24 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0950 AM    SPRINGTOWN                TX   WIND DAMAGE
02/24/01   PARKER                         A BARN WAS BLOWN OVER.
                                          REPORTED BY EOC.

0845 AM    10 NE JACKSBORO           TX   WIND DAMAGE
02/24/01   JACK                           A 50 FOOT RADIO TOWER
                                          (WITH GUYLINES) WAS
                                          BLOWN OVER.

0937 AM    CENTRAL CITY              TX   WIND DAMAGE
02/24/01   PALOPINTO                     TWO BARNS WERE BLOWN
                                          DOWN ALONG WITH POWER
                                          LINES.

1005 AM    7 W FORT WORTH            TX   WIND DAMAGE
02/24/01   TARRANT                        A ROOF WAS BLOWN OFF AN
                                          APARTMENT COMPLEX.

1009 AM    1 E MUENSTER              TX   WIND DAMAGE
02/24/01   COOKE                          POWER LINES WERE BLOWN
                                          DOWN.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 7:20 PM CSTFlash Flood WarningFWDParker115 min
Feb 24, 6:57 AM CSTSevere Thunderstorm WarningFWDFannin48 min
Feb 24, 8:39 AM CSTSevere Thunderstorm WarningFWDComanche51 min
Feb 24, 9:05 AM CSTSevere Thunderstorm WarningFWDMontague, Wise55 min
Feb 24, 9:27 AM CSTSevere Thunderstorm WarningFWDHood, Parker63 min
Feb 24, 9:42 AM CSTSevere Thunderstorm WarningFWDCooke48 min
Feb 24, 9:59 AM CSTSevere Thunderstorm WarningFWDTarrant61 min
Feb 24, 10:07 AM CSTSevere Thunderstorm WarningFWDDenton53 min
Feb 24, 10:21 AM CSTSevere Thunderstorm WarningFWDGrayson39 min
Feb 24, 10:26 AM CSTSevere Thunderstorm WarningFWDCollin, Dallas64 min
Feb 24, 10:35 AM CSTSevere Thunderstorm WarningFWDJohnson55 min
Feb 24, 11:04 AM CSTSevere Thunderstorm WarningFWDFannin, Hunt56 min
Feb 24, 11:12 AM CSTSevere Thunderstorm WarningFWDRockwall48 min
Feb 24, 11:59 AM CSTSevere Thunderstorm WarningFWDDelta, Lamar61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.